Retinoids, such as Retin-A micro and Tazorac, are useful medications. They regulate skin cell turnover, to prevent formation of the microcomedone, which otherwise leads to acne. They also stimulate collagen production, which decreases the appearance of fine lines and prevents future wrinkles. Retinoids are an excellent part of any skin care routine, but they can make your skin very red and dry if used improperly.
Dr. Schweigers instructs to, “Use retinoids sparingly; a pea size amount of the medication is sufficient and should initially be used only three nights a week. You may increase the frequency of use as your skin adjusts to the medication, but must be careful not to overdo it when you begin using the retinoid.” If your Retin-A Micro does make your skin dry, you should take a few days off from using the medication.. If your skin is very dry and flaky, you may appy an over-the-counter cortisone cream and moisturizer twice a day for three days. You may then restart the retinoid, but remember to start slowly. Retinoids are helpful medications that most patients can benefit from, but they must be used properly in orer to prevent excessive dryness.